Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 258, NWS Jackson, MS

July 4, 2015Lawrence County, Lincoln County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 4, 2015, 1:54 PM CDT for Lawrence County, Lincoln County, Mississippi. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2015, 1:54 PM CDT (18:54 UTC)
Expired
Jul 4, 2015, 3:00 PM CDT
In force
66 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lawrence County, MS, Lincoln County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1040 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1040 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

450 
WUUS54 KJAN 041854
SVRJAN
MSC077-085-042000-
/O.NEW.KJAN.SV.W.0258.150704T1854Z-150704T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
154 PM CDT SAT JUL 4 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  SOUTHERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 300 PM CDT

* AT 153 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
  EXTENDING FROM NEAR AUBURN TO HOLMESVILLE...MOVING NORTHEAST AT 25 
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ENTERPRISE...OAK VALE...BOGUE CHITTO...ROBINWOOD...JAYESS...
  TILTON...CENTER POINT...RUTH...TOPEKA AND EAST LINCOLN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3135 9011 3135 9063 3141 9063 3145 9059
      3155 9019 3147 8996 3140 8996 3139 8997
      3140 9004 3134 9004 3133 9006 3133 9008
TIME...MOT...LOC 1853Z 224DEG 22KT 3135 9062 3121 9027 

HAIL...<.75IN
WIND...60MPH
 
$$

DL
2 follow-up statements
381 
WWUS54 KJAN 041933
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CDT SAT JUL 4 2015

MSC077-085-042000-
/O.CON.KJAN.SV.W.0258.000000T0000Z-150704T2000Z/
LINCOLN MS-LAWRENCE MS-
233 PM CDT SAT JUL 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHEASTERN LINCOLN AND SOUTHERN LAWRENCE COUNTIES...

AT 232 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM NEAR AUBURN TO NEAR MONTICELLO...MOVING EAST AT 20 
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ENTERPRISE...OAK VALE...BOGUE CHITTO...ROBINWOOD...JAYESS...TILTON...
CENTER POINT...RUTH...TOPEKA AND EAST LINCOLN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3135 9011 3135 9063 3141 9063 3145 9059
      3155 9019 3147 8996 3140 8996 3139 8997
      3140 9004 3134 9004 3133 9006 3133 9008
TIME...MOT...LOC 1932Z 260DEG 18KT 3140 9055 3150 9012 

HAIL...<.75IN
WIND...60MPH
 
$$

DL
207 
WWUS54 KJAN 041950
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT SAT JUL 4 2015

MSC077-085-042000-
/O.EXP.KJAN.SV.W.0258.000000T0000Z-150704T2000Z/
LINCOLN MS-LAWRENCE MS-
250 PM CDT SAT JUL 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN AND
SOUTHERN LAWRENCE COUNTIES WILL EXPIRE AT 300 PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3135 9011 3135 9063 3141 9063 3145 9059
      3155 9019 3147 8996 3140 8996 3139 8997
      3140 9004 3134 9004 3133 9006 3133 9008
TIME...MOT...LOC 1948Z 224DEG 22KT 3140 9055 3150 9012 

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 10:52 AM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jul 4, 10:52 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1052 AM CDT SAT JUL 4 2015

.UPDATE...MAIN ISSUES THIS MORNING IS THE DEVELOPING MCS AND
HEAVY RAIN THREAT TO OUR W/NW AND HOW WILL THE EVOLUTION OF THIS
FEATURE ALONG WITH SFC OUTFLOW IMPACT STORMS FOR THE AFTERNOON. OUR
WEATHER TODAY IS BEING DRIVEN BY A COMPACT AND POTENT MID/UPPER
DISTURBANCE IN NW FLOW. THIS FEATURE HAS ENHANCED WIND FLOW THROUGH
ALL LEVELS ALONG WITH AN EXTREMELY DIFFLUENT UPPER JET TO OUR NW
WHICH IS CONTRIBUTING TO A SUBSTANTIAL RAINFALL EVENT WITH
BACKBUILDING CONVECTION. THE EARLY MORNING CONVECTION HAS PUSHED A
LARGE OUTFLOW BOUNDARY SOUTHWARD AND THAT IS A FOCUS FOR NEW
DEVELOPMENT AS IT IS ENHANCING CONVERGENCE SOME AND INTERACTING
WITH INCREASING INSTABILITY DUE TO SFC HEATING. WHAT IS REALLY
IMPRESSIVE IS THE LOW LEVEL MOISTURE TRANSPORT ALONG THAT BOUNDARY
TO OUR W WHERE BACKBUILDING CONVECTION IS OCCURRING. THIS LOOKS TO
REMAIN A FOCUS FOR THE MOST INTENSE RAINFALL RATES AND MAY SHIFT
MORE INTO OUR AREA THROUGH THE EARLY AFTERNOON. DUE TO THIS...HAVE
EXPANDED THE FLASH FLOOD WATCH TO COVER W-CENTRAL AREAS. THE
ORIGINAL WATCH AREA WAS LEFT AS IS...BUT LOWER CONFIDENCE EXISTS
THERE FOR FLOODING AS THE BETTER CONVECTIVE RAINFALL RATES LOOK TO
GET FOCUSED IN ANOTHER PART OF THE CWA. THE WATCH PRODUCT HAS BEEN
UPDATED ALONG WITH THE HWO AND GRAPHICS WHICH ILLUSTRATE THE THREAT
AREA BEST AS WE HAVE RE-ORIENTED THE ELEVATED FLOODING RISK.

AS FOR SVR STORM THREAT...INCREASED FLOW WILL BE COMBINING WITH 3500-
4000 J/KG OF SBCAPE TO SUPPORT SVR STORMS. THE MAIN ISSUE RIGHT NOW
IS HOW THE SLOW MOVING MORNING COLD POOL IS OPPOSITE THE LOW LEVEL
SHEAR VECTORS. THIS IS NOT FAVORABLE FOR ENHANCING UPDRAFTS AND
LIKELY WHY STORMS HAVE BEEN TAME SO FAR. HOWEVER...AS THE ORIGINAL
COLD STALLS AND THE DEEPER PUSH COMES MORE E/SE FROM THE HEAVIER
RAINS JUST TO OUR W/NW (THE ACTIVITY CURRENTLY MOVING THROUGH EAST
CARROLL AND ISSAQUENA) WE WILL LIKELY GET MORE INTERACTION WITH SB
INSTABILITY AND GENERATE MORE INTENSE STORMS OVER THE I-20 CORRIDOR
AND AREAS TO THE S/SE. CURRENT OUTLOOK/GRAPHICS HANDLE THAT. WE MAY
NEED TO UPGRADE THE E-CENTRAL OR SE AREAS TO AN ELEVATED DEPENDING
ON HOW THE LOW LEVEL SHEAR AND COLD POOL INTERACT.

AS FOR FORECAST MODIFICATIONS...BIG ADJ WERE MADE TO POPS AND TEMPS
WERE LOWERED FOR MUCH OF THE N HALF AS RAIN COOLED CONDITIONS WILL
LIKELY PERSIST.

THE FORECAST CHALLENGE FOR LATER WILL BE ON THE POTENTIAL
REDEVELOPMENT OF ANOTHER NOCTURNAL HEAVY RAIN COMPLEX LATER
TONIGHT...STAY TUNED. /CME/

&&

.AVIATION...MAIN ISSUE WITH THIS TAF CYCLE WILL BE SHOWERS/STORMS
AND THE ASSOCIATED REDUCTIONS IN VSBY AND CIGS. ACTIVITY ALREADY
AFFECTING SITES ALONG HIGHWAY 82 AND EXPECT THIS TO SPREAD TO SITES
ALONG THE INTERSTATE 20 CORRIDOR OVER THE NEXT FEW HOURS. KHBG WILL
BE IMPACTED LATER THIS AFTERNOON. 18Z TAF ISSUANCE WILL FOCUS ON
TIMING OF ACTIVITY GOING INTO TONIGHT. /SW/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       86  70  86  71 /  96  73  59  42
MERIDIAN      87  69  84  68 /  81  74  62  45
VICKSBURG     85  70  87  72 / 100  71  54  35
HATTIESBURG   91  71  86  72 /  83  62  64  33
NATCHEZ       86  72  88  73 /  98  56  62  25
GREENVILLE    80  70  86  72 / 100  48  46  32
GREENWOOD     80  70  84  70 /  98  60  45  36

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-
     025>043-047-048-053.

LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-
     016-023-025.

AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&

CME/SW/
Hazardous weather outlook, Jul 4, 1:49 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CDT SAT JUL 4 2015

ARZ074-075-LAZ007>009-MSZ018-019-025>046-051900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON-LEAKE-NESHOBA-KEMPER-
149 PM CDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

HEAVY RAIN IS EXPECTED TO REDEVELOP ACROSS THE AREA TONIGHT. SOME OF
THE RAIN COULD BE HEAVY AND CAUSE LOCALIZED FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

LAZ015-016-023>026-MSZ047>050-053>055-059-060-051900-
RICHLAND-MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-
RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-
149 PM CDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND
WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

MSZ051-052-056>058-061>066-072>074-051900-
NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-FRANKLIN-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
149 PM CDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

WIDESPREAD THUNDERSTORMS WILL IMPACT THE AREA THROUGH THIS AFTERNOON.
A FEW OF THE STORMS COULD PRODUCE DAMAGING WINDS TO 60 MPH...UP TO
QUARTER SIZED HAIL AND HEAVY RAIN.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

2

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 4, 1:01 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
101 PM CDT SAT JUL 4 2015

MSZ050-051-057-041845-
NEWTON MS-SCOTT MS-JASPER MS-
101 PM CDT SAT JUL 4 2015

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN JASPER...SOUTHERN SCOTT
AND NEWTON COUNTIES THROUGH 145 PM CDT...

AT 101 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR LITTLE ROCK TO NEAR PULASKI...AND
MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FOREST...NEWTON...LAWRENCE...DECATUR...HOMEWOOD...PULASKI...
GARLANDVILLE...ROBERTS...HICKORY...CHUNKY AND LAKE.

LAT...LON 3213 8932 3222 8932 3222 8965 3225 8973
      3227 8973 3253 8893 3223 8892
TIME...MOT...LOC 1801Z 284DEG 25KT 3248 8903 3224 8963

DL
Special weather statement, Jul 4, 1:05 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
105 PM CDT SAT JUL 4 2015

MSZ057-041830-
JASPER MS-
105 PM CDT SAT JUL 4 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN JASPER COUNTY THROUGH
130 PM CDT...

AT 104 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PAULDING...OR 14 MILES NORTHEAST OF STRINGER...MOVING EAST AT 25
MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ORANGE AND PAULDING.

LAT...LON 3195 8891 3198 8919 3209 8918 3215 8892
TIME...MOT...LOC 1804Z 267DEG 20KT 3204 8912

DL
Special weather statement, Jul 4, 1:15 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
115 PM CDT SAT JUL 4 2015

MSZ072-041900-
MARION MS-
115 PM CDT SAT JUL 4 2015

...STRONG THUNDERSTORMS WILL AFFECT MARION COUNTY THROUGH 200 PM
CDT...

AT 115 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SALEM TO NEAR SANDY
HOOK...AND MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLUMBIA...SANDY HOOK...KOKOMO...HOLLY SPRINGS...MORGANTOWN...
PINEBUR...PICKWICK AND GOSS.

LAT...LON 3107 8984 3107 8992 3113 8994 3113 9001
      3117 9001 3118 9003 3123 9003 3124 9004
      3140 9004 3139 8990 3115 8965 3101 8965
      3100 8968 3100 8983
TIME...MOT...LOC 1815Z 238DEG 20KT 3126 9014 3101 8989

DL
Special weather statement, Jul 4, 1:30 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
130 PM CDT SAT JUL 4 2015

MSZ055-056-062>065-041915-
SMITH MS-SIMPSON MS-COVINGTON MS-LAWRENCE MS-LINCOLN MS-
JEFFERSON DAVIS MS-
130 PM CDT SAT JUL 4 2015

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN COVINGTON...
LINCOLN...NORTHERN JEFFERSON DAVIS...SIMPSON...LAWRENCE AND SMITH
COUNTIES THROUGH 215 PM CDT...

AT 130 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WHITE OAK TO NEAR LOYD
STAR...AND MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BROOKHAVEN...MAGEE...MENDENHALL...PINOLA...UNION...MONTICELLO...
RALEIGH...TAYLORSVILLE...ENTERPRISE...BURNS...BOGUE CHITTO...LOYD
STAR...WANILLA...WHITE OAK...SHIVERS...VAUGHN...CLEM...PINEVILLE...
EAST LINCOLN AND SANATORIUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3165 9063 3170 9054 3169 9038 3175 9012
      3178 9011 3180 9015 3183 9013 3184 9016
      3186 9013 3190 9016 3205 8988 3205 8973
      3213 8973 3222 8956 3222 8932 3181 8932
      3179 8960 3135 9045 3135 9051
TIME...MOT...LOC 1830Z 319DEG 22KT 3207 8964 3162 9049

DL
Special weather statement, Jul 4, 1:37 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
137 PM CDT SAT JUL 4 2015

MSZ057-066-041915-
JONES MS-JASPER MS-
137 PM CDT SAT JUL 4 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN JASPER AND NORTHERN
JONES COUNTIES UNTIL 215 PM CDT...

AT 137 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SOSO...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAUREL...STRINGER...SANDERSVILLE...HEIDELBERG...MOSS AND SOSO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3170 8895 3170 8938 3180 8939 3180 8932
      3188 8932 3196 8896
TIME...MOT...LOC 1837Z 259DEG 23KT 3179 8931

DL
Special weather statement, Jul 4, 1:41 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CDT SAT JUL 4 2015

MSZ064-072-073-041915-
LAMAR MS-JEFFERSON DAVIS MS-MARION MS-
141 PM CDT SAT JUL 4 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MARION...
SOUTHEASTERN JEFFERSON DAVIS AND LAMAR COUNTIES UNTIL 215 PM CDT...

AT 140 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GOSS TO NEAR BAXTERVILLE...
AND MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HATTIESBURG...COLUMBIA...PURVIS...SUMRALL...BUNKER HILL...
BAXTERVILLE...PINEBUR...GOSS...IMPROVE AND MELBA.

LAT...LON 3136 8994 3155 8963 3155 8962 3154 8960
      3151 8959 3144 8959 3143 8949 3138 8945
      3135 8945 3135 8942 3126 8934 3115 8935
      3100 8965
TIME...MOT...LOC 1840Z 233DEG 26KT 3134 8988 3105 8965

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:09 PM CDTSpecial Weather StatementJANClay51 min
Jul 3, 7:24 PM CDTSpecial Weather StatementJANIssaquena36 min
Jul 3, 7:29 PM CDTSpecial Weather StatementJANYazoo46 min
Jul 3, 7:39 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Yazoo51 min
Jul 3, 7:49 PM CDTSpecial Weather StatementJANLowndes41 min
Jul 3, 8:23 PM CDTSevere Thunderstorm WarningJANMadison37 min
Jul 3, 8:47 PM CDTSpecial Weather StatementJANKemper43 min
Jul 3, 8:50 PM CDTSpecial Weather StatementJANMadison25 min
Jul 4, 2:45 AM CDTSpecial Weather StatementJANBolivar30 min
Jul 4, 3:37 AM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Claiborne, Clay and 18 more11 hr
Jul 4, 3:40 AM CDTSpecial Weather StatementJANBolivar50 min
Jul 4, 4:27 AM CDTSpecial Weather StatementJANWashington33 min
Jul 4, 4:41 AM CDTSpecial Weather StatementJANGrenada34 min
Jul 4, 6:30 AM CDTFlash Flood WarningJANCarroll, Montgomery3 hr
Jul 4, 10:54 AM CDTSpecial Weather StatementJANWarren36 min
Jul 4, 11:27 AM CDTSpecial Weather StatementJANMadison33 min
Jul 4, 11:43 AM CDTSpecial Weather StatementJANHinds, Madison32 min
Jul 4, 11:57 AM CDTSpecial Weather StatementJANLeake33 min
Jul 4, 12:10 PM CDTSpecial Weather StatementJANRankin35 min
Jul 4, 12:26 PM CDTSpecial Weather StatementJANKemper19 min
Jul 4, 12:33 PM CDTSpecial Weather StatementJANKemper27 min
Jul 4, 12:49 PM CDTSpecial Weather StatementJANCopiah, Simpson41 min
Jul 4, 1:01 PM CDTSpecial Weather StatementJANNewton44 min
Jul 4, 1:05 PM CDTSpecial Weather StatementJANJasper25 min
Jul 4, 1:12 PM CDTSevere Thunderstorm WarningJANClarke, Jasper48 min
Jul 4, 1:15 PM CDTSpecial Weather StatementJANMarion45 min
Jul 4, 1:30 PM CDTSpecial Weather StatementJANLawrence, Lincoln, Simpson, Smith45 min
Jul 4, 1:37 PM CDTSpecial Weather StatementJANJasper38 min
Jul 4, 1:41 PM CDTSpecial Weather StatementJANLamar, Marion34 min
Jul 4, 1:59 PM CDTSpecial Weather StatementJANClarke31 min
Jul 4, 2:12 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis36 min
Jul 4, 2:16 PM CDTSevere Thunderstorm WarningJANClarke44 min
Jul 4, 2:20 PM CDTSpecial Weather StatementJANForrest40 min
Jul 4, 2:28 PM CDTSevere Thunderstorm WarningJANForrest, Jones, Lamar62 min
Jul 4, 2:40 PM CDTSevere Thunderstorm WarningJANJones50 min
Jul 4, 2:42 PM CDTFlash Flood WarningJANFranklin, Lincoln3 hr
Jul 4, 2:53 PM CDTFlash Flood WarningJANCovington, Jefferson Davis, Lawrence3 hr
Jul 4, 3:04 PM CDTFlash Flood WarningJANJones3 hr
Jul 4, 3:07 PM CDTSpecial Weather StatementJANFranklin23 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.